# SDR 4144W1

- Difficulty date: May 20, 2003
- Submitted: May 27, 2003
- Operation: Air carrier
- Aircraft: N4144W
- Make and model: Beech 58
- Aircraft serial: TH554
- Aircraft time: 6,120 hours
- Engine: Cont IO520CB
- Propeller: Hartzl PHCA3VF4
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Drag Link
- Part number: 3540121
- Condition: Cracked
- Location: Mlg
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

IT WAS NOTICED THAT THE NLG DOORS WOULD NOT CLOSE UPON MLG RETRACTION. RETRACTION MECHANISM WAS INSPECTED WITH NO ABNORMAL INDICATION EVIDENT. A/C JACKED & GEAR RETRACT TEST BEGUN SO THAT MLG WOULD BE UP & NLG PIN ENGAGED WITH NGL DOORS ACTUATOR HOOK. NOTICED THAT UPPER (REAR) DRAG BRACE BROKEN AT LEAST 75 PERCENT AROUND TUBE STRUCTURE THAT WOULD ONLY OPEN BREAK WHEN THE LANDING GEAR WOULD ENGAGE NGL DOOR ACTUATOR HOOK. CRACK STARTED FROM DRIVE RIVET IN TUBE. DRIVE RIVET IS USED TO PLUG CORROSION PREVENT HOLE IN TUBE. BREAK HAS EXSISTED FOR SOME TIME & ONLY RECENTLY STARTED TO "RUN" AS EVIDENCED BY CORROSION AND FRESH BREAK INDICATION ON TUBE. NEW KIT WAS INSTALLED.
